# SDR CA071115003

- Difficulty date: November 15, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Engine: Allsn 250C20J
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bolt
- Part number: 6871259
- Condition: Cracked
- Location: Compressor
- Part time: 3,486 hours
- Component: Compressor, Allsn
- Component part number: C20J
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) COMPRESSOR TIEBOLT S/N KU506716 FOUND CRACKED AXIALLY UPON REWORK AT MPI AFTER REMOVAL OF SILVER PLATING ON EXTERIOR OF PART. PART SCRAPPED.  CRACK WAS NOT DISCOVERED UPON INITIAL MPI, MOST LIKELY BECAUSE OF THE SILVER PLATE BRIDGING THE CRACK SURFACE.   SEM EVALUATION OF CRACK INDICATED A DEPTH OF APPROXIMATELY 600 MICRO METERS RADIALLY . EDS EVALUATION OF THE CRACK INDICATED THAT THE CRACK WAS FULL TO EXTREMITIES WITH IRON OXIDE. THIS APPEARS TO BE A MANUFACTURING DEFECT. NO ASSOCIATED DAMAGE OR SERVICE ISSUES NOTED ON REMAINDER OF COMPRESSOR ASSEMBLY. HARDNESS OF MATERIAL WAS WITHIN SPECIFICATIONS. FAILURE OF BOLT WOULD BE CATASTROPHIC. (TC NR 20071115003)
